Advertisement

Boundary Layers in Time

Chapter
  • 1.8k Downloads
Part of the Texts in Applied Mathematics book series (TAM, volume 50)

Keywords

Boundary Layer Periodic Solution Invariant Manifold Boundary Layer Equation Slow Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

8.8 Guide to the Literature

  1. 4.
    Anosov, D.V. (1960), On limit cycles in systems of differential equations with a small parameter in the highest derivatives, Mat. Sb. 50(92), pp. 299–334; translated in AMS Trans.. Ser. 2, vol. 33, pp. 233–276.MathSciNetGoogle Scholar
  2. 60.
    Flaherty, J.E. and O’Malley, R.E. (1980), Analysis and numerical methods for nonlinear singular singularly perturbed initial value problems, SIAM J. Appl. Math. 38, pp. 225–248.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 61.
    Flatto, L. and Levinson, N (1955), Periodic solutions of singularly perturbed equations, J. Math. Mech. 4, pp. 943–950.MathSciNetGoogle Scholar
  4. 66.
    Grasman, J. (1987), Asymptotic Methods of Relaxation Oscillations and Applications, Applied Mathematical Sciences 63, Springer-Verlag, New York.Google Scholar
  5. 74.
    Hale, J.K. (1963), Oscillations in Nonlinear Systems, McGraw-Hill, New York, reprinted Dover, New York (1992). Chapter 5zbMATHGoogle Scholar
  6. 84.
    Hoppensteadt, F. (1967), Stability in systems with parameters, J. Math. Anal. Appl. 18, pp. 129–134.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 85.
    Hoppensteadt, F. (1969), Asymptotic series solutions for nonlinear ordinary differential equations with a small parameter, J. Math. Anal. Appl. 25, pp. 521–536.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 95.
    Jones, C.K.R.T. (1994), Geometric singular perturbation theory, in Dynamical Systems, Montecatini Terme 1994 (Johnson, R., ed.), Lecture Notes in Mathematics 1609, pp. 44–118, Springer-Verlag, Berlin.CrossRefGoogle Scholar
  9. 98.
    Kaper, T.J. (1999), An introduction to geometric methods and dynamical systems theory for singular perturbation problems, in Proceedings Symposia Applied Mathematics 56: Analyzing Multiscale Phenomena Using Singular Perturbation Methods, (Cronin, J. and O’Malley, Jr., R.E., eds.). pp. 85–131, American Mathematical Society, Providence, RI.Google Scholar
  10. 99.
    Kaper, T.J. and Jones, C.K.R.T. (2001), A primer on the exchange lemma for fast-slow systems, IMA Volumes in Mathematics and its Applications 122: Multiple-Time-Scale Dynamical Systems, (Jones, C.K.R.T., and Khibnik, A.I., eds.). Springer-Verlag, New York.Google Scholar
  11. 118.
    Lebovitz, N.R. and Schaar, R.J. (1975), Exchange of stabilities in autonomous systems, Stud. in Appl. Math. 54, pp. 229–260.zbMATHMathSciNetGoogle Scholar
  12. 119.
    Lebovitz, N.R. and Schaar, R.J. (1977), Exchange of stabilities in autonomous systems-II. Vertical bifurcation., Stud. in Appl. Math. 56, pp. 1–50.MathSciNetGoogle Scholar
  13. 135.
    Mishchenko, F.F. and Rosov, N.Kh. (1980), Differential Equations with Small Parameters and Relaxation Oscillations, Plenum Press, New York.zbMATHGoogle Scholar
  14. 142.
    Neishtadt, A.I. (1991), Averaging and passage through resonances, Proceedings International Congress Mathematicians 1990, Math. Soc. Japan, Kyoto, pp. 1271–1283, Springer-Verlag, Tokyo; see also the paper and references in Chaos 1, pp. 42–48 (1991).Google Scholar
  15. 144.
    O’Malley, Jr., R.E. (1968), Topics in singular perturbations, Adv. Math. 2, pp. 365–470.zbMATHCrossRefMathSciNetGoogle Scholar
  16. 145.
    O’Malley, Jr., R.E. (1971), Boundary layer methods for nonlinear initial value problems, SIAM Rev. 13, pp. 425–434.zbMATHCrossRefMathSciNetGoogle Scholar
  17. 148.
    O’Malley, Jr., R.E. (1991), Singular Perturbation Methods for Ordinary Differential Equations, Applied Mathematical Sciences 89, Springer-Verlag, New York.Google Scholar
  18. 170.
    Shiskova, M.A. (1973), Examination of a system of differential equations with a small parameter in the highest derivatives, Dokl. Akad. Nauk 209(3), pp. 576–579, transl. in Sov. Math. Dokl. 14, pp. 483–487.Google Scholar
  19. 181.
    Tikhonov, A.N. (1952), Systems of differential equations containing a small parameter multiplying the derivative (in Russian), Mat. Sb. 31(73), pp. 575–586.Google Scholar
  20. 204.
    Vasil’eva, A.B. (1963), Asymptotic behaviour of solutions to certain problems involving nonlinear differential equations containing a small parameter multiplying the highest derivatives, Russ. Math. Surv. 18, pp. 13–84.zbMATHCrossRefMathSciNetGoogle Scholar
  21. 205.
    Vasil’eva, A.B., Butuzov, V.F. and Kalachev, L.V. (1995), The Boundary Function Method for Singular Perturbation Problems, SIAM Studies in Applied Mathematics 14, SIAM, Philadeplhia.zbMATHGoogle Scholar
  22. 207.
    Verhulst, F. (1976), Matched asymptotic expansions in the two-body problem with quick loss of mass, J. Inst. Math. Appl. 18, pp. 87–98.zbMATHCrossRefMathSciNetGoogle Scholar
  23. 217.
    Wasow, W. (1965), Asymptotic Expansions for Ordinary Differential Equations, Interscience, New York.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Personalised recommendations